Thunderstorm Wind, La Paz
- When
- August 24, 4:40 PM MST to 4:45 PM MST
- Where
- La Paz County, 12 mi SE of Parker
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.033, -114.133
Several power poles blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 24, 3:00 PM MST, 1 hour 40 minutes earlier.
AZZ020>028-CAZ030>033-250600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST THU AUG 24 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION TONIGHT AS THE AIRMASS REMAINS MOIST AND UNSTABLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FRIDAY...BEFORE AN APPROACHING LOW PRESSURE AREA BRINGS DRYING TO SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. THIS DRIER AIR WILL SPREAD OVER THE ENTIRE REGION BY THE WEEKEND...CONFINING ANY THUNDERSTORMS TO THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA. A MOIST SOUTHEAST FLOW IS EXPECTED TO RETURN THE MIDDLE PART OF NEXT WEEK...FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM... TONIGHT THROUGH SUNDAY... ANOTHER VERY ACTIVE MORNING ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA TODAY. ODD...REALLY...FOR THIS TIME OF YEAR...YET OBVIOUSLY NOT OUT OF THE QUESTION. SCATTERED SHOWERS AND THUNDERSTORMS BEGAN AROUND 5AM THIS MORNING AND HAVE BASICALLY CONTINUED ACROSS PORTIONS OF LA PAZ...YUMA...MARICOPA...AND PINAL COUNTIES THROUGHOUT THE DAY. THE BIGGEST THREAT WITH THESE STORMS HAS BEEN RAINFALL...WITH SEVERAL PLACES IN THE VALLEY RECEIVING OVER AN INCH...WITH INDIAN BEND WASH OVER 2.5 INCHES. SEVERAL URBAN AND SMALL STREAM FLOOD ADVISORIES HAVE BEEN ISSUED...AND WELL CONTINUE TO MONITOR FLOODING AS THE AFTERNOON WEARS ON. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHWEST MARICOPA COUNTY...AS WELL AS LA PAZ AND YUMA COUNTIES. STORMS ARE MOVING IN A GENERAL NORTHEAST DIRECTION (AGAIN...ODD FOR THIS TIME OF YEAR)... AT A RATE OF ABOUT 5-10 MPH. WILL THESE STORMS CONTINUE TO MOVE NORTHEAST INTO THE VALLEY? GOOD QUESTION. LOOKING AT THE IR SAT IMAGERY...WE SEE CLOUD TOPS CONTINUING TO COOL AS THEY MOVE IN THE GENERAL DIRECTION OF MARICOPA COUNTY...INDICATING TALLER STORMS WITH DEEPER CONVECTION. WE DIDNT HAVE AN AFTERNOON KPSR SOUNDING TODAY...BUT LOOKING AT THE 12Z KPSR SOUNDING FROM THIS MORNING AND USING A MEAN MIXING RATIO FROM 1000-700MB OF ABOUT 12 G/KG (PRETTY IMPRESSIVE AMOUNT OF MOISTURE) AND AN AFTERNOON HIGH OF 92 (PERHAPS A BIT OPTIMISTIC GIVEN THE 2:30 PM TEMP OF ONLY 89) WE GET A GOOD AMOUNT OF CAPE (NEAR 1000 J/KG). HOWEVER...THERE IS AN AREA OF CIN WED HAVE TO OVERCOME IN ORDER TO GET STORMS GOING ONCE AGAIN IN THE VALLEY...WHICH IS POSSIBLE AS SURROUNDING AREA STORMS SEND OUTFLOWS THROUGH THE METRO AREA. THAT SAID...WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM THE RIVER EAST THROUGH THE EARLY EVENING HOURS. SO WHY ARE WE SEEING STORM DEVELOPMENT UNDER A SOUTHWESTERLY FLOW...WHICH IS NORMALLY A DRY REGIME? EARLIER THIS MORNING WE NOTICED SOME VERY LOW CLOUDS MOVING NORTHWARD ALONG THE BAJA PENINSULA AND INTO YUMA COUNTY. KYUX VAD WIND PROFILE AS WELL AS MID MORNING SOUNDINGS HAD A PRETTY GOOD LOW LEVEL SURGE GOING ON WITH WINDS OUT OF THE SOUTH AT 15 TO 20 KTS. MEANWHILE...THE TROF OF LOW PRESSURE OVER THE PAC NW IS RESULTING IN SOUTHWESTERLY WINDS OVER THE WRN CWA...WHICH HAS PULLED THE MOISTURE COMING UP THE GULF OF CA INTO THE WESTERN DESERTS. ALSO...TROPICAL STORM ILEANA CONTINUES DOWN SOUTH...SENDING WAVES OF MOISTURE UP THE GULF AND INTO THE DESERT SW. ALTHOUGH SHE IS TAKING A MORE WESTERLY TRACK THAN WHAT WAS EXPECTED YESTERDAY AT THIS TIME...I CANT HELP BUT THINK SHE IS HELPING TO SUSTAIN THE MOISTURE OVER THE WRN DESERTS...WHICH WOULD NORMALLY HAVE BEEN WASHED OUT VIA A DRY SOUTHWESTERLY SYNOPTIC FLOW. THAT ALL SAID...I ADDED SLIGHT CHANCE POPS FOR SE CA...INCREASING AS YOU GO EASTWARD...FOR TONIGHT AND AGAIN FRIDAY. THE SYNOPTIC FLOW WILL EVENTUALLY WIN OUT...WITH RATHER RAPID DRYING FROM WEST TO EAST...BUT THE EARLIER MODEL RUNS MAY HAVE BEEN A BIT HASTY WITH THIS. LATEST THINKING IS THE DRY AIR WONT USHER INTO OUR WRN DESERTS AND SOUTH-CENTRAL DESERTS UNTIL SAT/SUN...WHERE THEN THE CHANCE FOR SHOWERS AND THUNDERSTORMS ARE BASICALLY CONFINED TO THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. MEANWHILE...THE NEXT DAY OR SO COULD BE INTERESTING...AS THE ATM REMAINS MOIST AND WE ARE UNDER A TRANSITION EVENT AT THE SYNOPTIC SCALE. && .LONG TERM... PREVIOUS DISCUSSION... SUNDAY NIGHT THROUGH THURSDAY... BY SUN UPPER TROF MOVES OVER AZ WITH FAIR AMOUNT OF DRYING ACROSS THE ENTIRE REGION. AS TROF MOVES TO THE EAST MON...A UPPER HIGH SETS IN OVER THE GREAT BASIN RESULTING IN DRY NORTHERLY FLOW FOR MUCH OF THE REGION. THIS LOWERS P-WATER DOWN TO HALF AN INCH. BUT SOME LIMITED MOISTURE IS EXPECTED TO REMAIN OVER THE HIGHER TERRAIN OF SOUTH CENTRAL AZ AND WITH AFTERNOON HEATING...A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE TO EXIST. THE DRIER AIR WILL ALLOW TEMPS TO WARM BY SUN AND INTO THE FIRST PART OF NEXT WEEK. BY TUES ANOTHER TROF WILL BE APPROACHING THE PACIFIC NW COAST FORCING THE UPPER HIGH TO RELOCATE ITSELF IN THE 4 CORNERS REGION. THIS WILL RETURN A SE FLOW TO SOUTH CENTRAL AZ AND A GRADUAL RETURN OF MOISTURE FOR A SLIGHT CHANCE OF THUNDERSTORMS SPREADING WEST INTO THE SOUTH CENTRAL AZ BY MID WEEK. WITH THE RETURN OF MOISTURE... TEMPS ACROSS SOUTH CENTRAL AZ WILL SLOWLY BEGIN TO LOWER BY MID WEEK. A SW FLOW WILL KEEP SW AZ SE CA DRY THRU MID WEEK. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 22/DKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 604 AM MST THU AUG 24 2006 AZZ022-023-027-251315- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- 604 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND AGAIN WEDNESDAY. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031-033-251315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY- 604 AM PDT THU AUG 24 2006 /604 AM MST THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. AZZ021-026-251315- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 604 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY. STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-028-251315- SOUTHERN GILA/TONTO NF FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 604 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS... AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HAZARDS INCLUDE STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-251315- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- 604 AM PDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STORMS MAY PRODUCE DENSE BLOWING DUST...STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH STREET FLOODING AND RUNNING WATER IN NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Yuma radar (KYUX), 178 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several power poles blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532349.